Kentucky, 2005

Hail and Damaging Winds in Kentucky, June 10, 2005

June 10, 2005 · NWS PAH · 3 events in 3 counties and zones

A line of intense thunderstorms developed over western Marshall County, then moved north-northwest across parts of McCracken and Livingston Counties. These storms produced a few marginally severe wind gusts up to 60 MPH and one report of marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A line of intense thunderstorms developed over western Marshall County, then moved north-northwest across parts of McCracken and Livingston Counties. These storms produced a few marginally severe wind gusts up to 60 MPH and one report of marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 12:15 PM CST, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 10, 12:15 PM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT FRI JUN 10 2005

.DISCUSSION...

MESO SCALE VORT SEEN ON VISIBLE IMAGERY DEPARTING SRN IL
ATTM...W/RADAR SHOWING SCT CONVECTION DIURNALLY AIDED DEVELOPING
OVER FA. MESO ENVIRONMENT FAVORABLE FOR LOCALLY HEAVY RAINS AND NOT
MUCH ELSE...PER UPDATED DISCUSSION...SIMILAR TO YDAY. EXPECT
ACTIVITY TO CONTINUE THRU EARLY EVENING...TIL LOSS OF DIURNAL
AID...SO WELL MAINTAIN SCT CHC POP THRU ABOUT 03Z.

AFTER THAT WE TRANSITION TO INTERPOLATING THE MODELS HANDLE OF NOW
TROPICAL STORM ARLENE AND ITS FACTOR IN OUR FORECAST. GFS SEEMS TO
BE THE MOST CONSISTENT AT LEAST...BUT NET RESULT OF BOTH IS
INCREASING WEEKEND POPS TIL ITS LOW PRESSURE CENTER LIFTS NORTH AND
THEN VEERS EAST AS PLAINS FRONT MOVES IN/THRU AND EFFECTIVELY ENDS
DAILY POPS BY MID WEEK NEXT.

MOS POPS ARE EXCEPTIONALLY HIGH OVER THE WEEKEND...OBVIOUSLY
INFLUENCED BY EXTRA-TROPICAL INTERACTION. PREFER TO MAINTAIN THE
GOING PERSISTENCE/COLLABORATIVE BLEND FORECAST APPROACH...WHICH
MEANS A SLIGHTLY LOWER OVERALL POP BUT STILL HIGH RELATIVELY
SPEAKING. IN FACT HAVE CHOSEN TO NUDGE UPWARDS ALL AREAS...ESP ERN
1/2 FA...GIVEN DIFFERING POSSIBLE LOW TRACKS MAINLY EAST OF THE MS.
AGAIN CONFIDENCE IS JUST NOT THERE TO HAVE A LARGE TAPER FROM
NIL/LOW POPS WRN PTNS TO LIKELY-CAT POPS ERN PTNS...AT LEAST NOT YET.

SUMMER LIKE TEMPS/TDS SHOULD CONTINUE TO BIAS US TOWARD WARMER
MOS...BUT WITH INCREASING MEAN RH SHOULD SEE MORE SCT
CONVECTION/MORE CLOUDS AND ULTIMATELY LESS DIURNAL RANGE IN
TEMPS...SO WELL MAKE ADJUSTMENTS ACCORDINGLY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&
Hazardous weather outlook, Jun 10, 5:37 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT FRI JUN 10 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
637 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING. THE ACTIVITY
SHOULD DIMINISH OVERNIGHT. A FEW OF THE STORMS MAY PRODUCE BRIEF BUT
VERY HEAVY RAINFALL...AND GUSTY WINDS. THE THUNDERSTORMS THIS
EVENING SHOULD REMAIN BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
MONDAY...MAINLY EAST OF THE MISSISSIPPI RIVER. HOWEVER...NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 10, 1:49 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT FRI JUN 10 2005

INZ086-102159-
VANDERBURGH IN-
249 PM CDT FRI JUN 10 2005

...LOCALLY HEAVY RAIN POSSIBLE ACROSS EVANSVILLE INDIANA THIS
AFTERNOON...

PERIODIC THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SLOWLY
NORTHWARD THROUGH EVANSVILLE...AS WELL AS THE EASTERN HALF OF
VANDERBURGH COUNTY THROUGH 5 PM. A SERIES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN KENTUCKY THIS
AFTERNOON...MOVING SLOWLY ACROSS VANDERBURGH COUNTY BETWEEN 10 AND
15 MPH.

THE MAIN HAZARD WILL BE LOCALLY HEAVY RAIN...RANGING BETWEEN ONE
HALF AND ONE INCH OF RAIN AN HOUR. THIS WILL CAUSE PONDING OF WATER
IN POORLY DRAINED AND LOW LYING AREAS...AS WELL AS SOME CITY STREETS
AND COUNTY ROADS.

PERSONS OUTSIDE SHOULD ALSO BE WATCHFUL FOR LIGHTNING AND MOVE
INDOORS IF A THUNDERSTORM APPROACHES YOUR AREA.

SMITH
Local storm report, Jun 10, 6:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             2 NW DRAFFENVILLE       36.96N 88.37W
06/10/2005  0.50 INCH        MARSHALL           KY   TRAINED SPOTTER

&&

CN

The radar

The Paducah radar (KPAH), 38 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
June 10, 6:14 PM CST
Where
Marshall County, 3 mi NW of Draffenville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.950, -88.367

A spotter estimated a wind gust to 60 MPH. Along U.S. Highway 68, a large tree about 2.5 feet in diameter was snapped off four feet above the ground.

Hail, Livingston

When
June 10, 6:40 PM CST
Where
Livingston County, 5 mi NE of Smithland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.183, -88.333

Thunderstorm Wind, McCracken

When
June 10, 6:50 PM CST
Where
McCracken County, Hardmoney
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.950, -88.600

Four to six inch tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453739, 5453740, 5453738.